Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Have symptoms of UTI and leukocytes in urine. Have no nitrates in urine. What could it be?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 454 Questions
I have the symptoms of a UTI and leukocytes in urine. That said, I have no nitrates in my urine and a normal pH level. What could this be? STI?
Posted Sun, 11 Aug 2013 in General Health
Answered by Dr. Venkat Sivayogi 1 hour later

Welcome to XXXXXXX

As per the given clinical data, if you have symptoms of UTI like burning micturition, increased frequency, on and off fevers with urine analysis report showing pus cells more than 5 , you should think about UTI.

Urinary nitrites may or may not present in UTI, because only nitrites producing bacteria may show this.

If you dont have any exposure or sex with unknown , you need not to worry about STD.

So I suggest you to consult a urologist get treated.
If you have any further doubts get back to me with your reports.

Above answer was peer-reviewed by
Follow-up: Have symptoms of UTI and leukocytes in urine. Have no nitrates in urine. What could it be? 5 hours later
I do indeed have exposure and sex with unknown. He says he's clean. I probably trust that he's clean. Bacterial STD would show an increased pH level, wouldn't it?
Answered by Dr. Venkat Sivayogi 12 hours later
welcome back,

To diagnose whether it is UTI or STD,we should rely upon mainly patient symptoms and clinical examination. Lab tests are only to support your diagnosis. So just by urinary pH we can judge that you have acquired STD.

I better suggest you to consult your Physician and get clarified on this issue.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor